MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens customer care center (ccc) to report that a falsely elevated high sensitivity troponin i (tnih) result was generated on a patient sample on an advia centaur xp analyzer.It was determined that the grounding cable for the aspirate probe was loose, and the grounding cable was replaced.A siemens customer service engineer was dispatched to the customer¿s site.During this visit, the cse performed a total service call, adjusted reagent probe 1 (rp1) to reagent light bottom level, cleaned and lubricated the diluters, and carried out successful dark count tests with and without cuvettes.Next, the cse checked vacuum flow and vacuum regulator, which were acceptable.Then, the cse replaced and tested the manifold connectors rp1 and reagent probe 2 wash 1, remade tubing to cuvette waste, and performed successful acid and base dispense check.After that, the cse performed daily maintenance and cleaned the ionizer.Then, the cse requested for the customer to run qc and samples.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A falsely elevated high sensitivity troponin i (tnih) result was generated on a patient sample on an advia centaur xp analyzer.The initial result was reported to the physician(s).The patient was admitted to the accident and emergency department, where their urine and electrolytes routine tests, liver function, bone profile, c-reactive protein (crp) and amylase were evaluated.The customer repeated the sample and the repeat result recovered lower than the erroneous result.The customer indicated that other samples were potentially impacted but did not provide the associated data.There were no reports of adverse health consequences due to the falsely elevated tnih result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2024-00038 with the fda on (b)(6) 2024.Additional information (01-mar-2024): in the initial report, section b5 indicated that ¿the customer indicated that other samples were potentially impacted but did not provide the associated data.¿ aside from the patients reported in the initial report and mdr 2432235-2024-00039, the customer clarified that when the other samples were repeated, the repeat results matched the initial results.The customer also reported that the patient¿s sex was male.A3 was updated to reflect the additional information.Siemens assessed the quality control (qc) results and found that level 3 qc was elevated for one replicate following the erroneous result.Siemens concluded that the instrument malfunctions that were addressed with the service activities mentioned in the initial report potentially contributed to the high sensitivity troponin i (tnih) result.The investigation conclusion code was updated to reflect the evaluation conclusion.The instrument is performing according to specifications.No further evaluation of this device is required.Mdr 2432235-2024-00039 and the associated supplemental report were filed for the same event.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD
chapel lane, swords co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
douglas stanton
511 benedict avenue
tarrytown, NY 10591
9142706592
MDR Report Key18773161
Report Number2432235-2024-00038
Device Sequence Number15379053
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public00630414573564
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale